# SDR 2015FA0000106

- Difficulty date: March 24, 2015
- Submitted: March 24, 2015
- Operation: General aviation
- Aircraft: N6914X
- Make and model: Cessna 172B
- Aircraft serial: 17247814
- Aircraft time: 5,920 hours
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Rib
- Condition: Crushed
- Location: Horizontal Stab
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SKIN CRACKED UNDER RT HORIZONTAL STABILIZER. FURTHER INVESTIGATION REVEALED THAT THE INNER NOSE RIB WAS CRUSHED, BROKEN AND CRACKED. THE INNER NOSE RIB ON THE LT SIDE WAS DEFORMED BUT NOT ACTUALLY BROKEN. THE APPEARANCE OF BOTH RT & LT NOSE RIBS WAS CONSISTENT WITH EXCESSIVE COMPRESSION LOADS BEING APPLIED DOWNWARD.  REPLACED THE L/E OF THE RT HORIZONTAL STABILIZER AND REPLACED BOTH RT & LT INNER NOSE RIBS. PROBABLE CAUSE, IMPROPER GROUND HANDLING.
